Alert archive / Pennsylvania / Ice Storm Warnings in 2016

Ice Storm Warning 1, NWS State College, PA

December 6, 2016Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this ice storm warning at Dec 6, 2016, 3:08 PM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 6, 2016, 3:08 PM EST (20:08 UTC)
Expired
Dec 6, 2016, 9:36 PM EST
In force
6 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 6, 4:37 PM ESTFREEZING RAIN 0.25Ogletown, PA
Dec 6, 7:52 PM ESTFREEZING RAIN 0.25Central City, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WWUS41 KCTP 062008
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
308 PM EST TUE DEC 6 2016

PAZ024-033-070500-
/O.UPG.KCTP.WW.Y.0017.000000T0000Z-161207T0500Z/
/O.NEW.KCTP.IS.W.0001.161206T2008Z-161207T0500Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
308 PM EST TUE DEC 6 2016

...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...CAMBRIA AND SOMERSET COUNTIES ESPECIALLY THE HIGHER
  ELEVATIONS. 

* HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET 
  SNOW.

* ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH.

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA
  THIS AFTERNOON AND EVENING. SLEET AND WET SNOW WILL OCCASIONALLY
  MIX IN... AND COULD WHITEN THE GROUND IN SOME PLACES. ICE WILL
  CONTINUE TO ACCUMULATE ON SURFACES UNTIL AROUND MIDNIGHT. 

* IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE 
  LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. 

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ004-005-070815-
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
WARREN-MCKEAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD
308 PM EST TUE DEC 6 2016

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATIONS...WARREN AND MCKEAN COUNTIES

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW.

* SNOW ACCUMULATIONS...8 TO 12 INCHES.

* TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT 
  SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT 
  INTO EARLY SATURDAY.

* IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND 
  MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE 
  SNOW ON TREE LIMBS AND POWER LINES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

&&

$$

CERU/LAMBERT
3 follow-up statements
624 
WWUS41 KCTP 062102
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EST TUE DEC 6 2016

PAZ024-033-070500-
/O.CON.KCTP.IS.W.0001.000000T0000Z-161207T0500Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
402 PM EST TUE DEC 6 2016

...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* LOCATIONS...CAMBRIA AND SOMERSET COUNTIES ESPECIALLY THE 
  HIGHER ELEVATIONS.

* HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET 
  SNOW.

* ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH.

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA 
  THIS AFTERNOON AND EVENING. SLEET AND WET SNOW WILL 
  OCCASIONALLY MIX IN... AND COULD WHITEN THE GROUND IN SOME 
  PLACES. ICE WILL CONTINUE TO ACCUMULATE ON SURFACES UNTIL 
  AROUND MIDNIGHT.

* IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE 
  LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. 

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ005-070915-
/O.NEW.KCTP.WW.Y.0018.161206T2102Z-161207T1200Z/
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
402 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN OVERNIGHT...WHICH IS IN
EFFECT UNTIL 7 AM EST WEDNESDAY.

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 2 INCHES WITH AROUND A
  TENTH OF AN INCH OF ICE. HEAVIER SNOW POSSIBLE THURSDAY
  AFTERNOON. 

* LOCATIONS...WARREN AND MCKEAN COUNTIES.

* HAZARD TYPES...FREEZING RAIN AND LIGHT SNOW ACCUMULATIONS
  TONIGHT. HEAVY LAKE EFFECT SNOW AND BLOWING SNOW POSSIBLE ON THURSDAY.

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA
  THIS AFTERNOON AND EVENING. BANDS OF HEAVY LAKE EFFECT SNOW WILL
  LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND
  PERSIST RIGHT INTO EARLY SATURDAY.

* IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS
  DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE LIMBS
  AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ006-010>012-017-018-070915-
/O.NEW.KCTP.WW.Y.0018.161206T2102Z-161207T1200Z/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG
402 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SNOW ACCUMULATIONS...WHICH
IS IN EFFECT UNTIL 7 AM EST WEDNESDAY.

* LOCATIONS...CLEARFIELD AND NORTHERN CENTRE COUNTIES, ESPECIALLY
  THROUGH THE ELEVATED TERRAIN. 

* HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET 
  SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  LESS THAN A TENTH OF AN INCH OF ICE.

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA
  THIS AFTERNOON AND EVENING. OVERNIGHT IT WILL SWITCH TO SNOW
  WHICH WILL ACCUMULATE INTO WEDNESDAY MORNING. 

* IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ004-070915-
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
WARREN-
INCLUDING THE CITY OF...WARREN
402 PM EST TUE DEC 6 2016

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATIONS...WARREN AND MCKEAN COUNTIES

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. 

* SNOW ACCUMULATIONS...10 TO 14 INCHES.

* TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT 
  SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT 
  INTO EARLY SATURDAY.

* IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND 
  MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE 
  SNOW ON TREE LIMBS AND POWER LINES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

&&

$$

CERU/DANGELO/LAMBERT
240 
WWUS41 KCTP 062140
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EST TUE DEC 6 2016

PAZ024-033-070500-
/O.CON.KCTP.IS.W.0001.000000T0000Z-161207T0500Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
440 PM EST TUE DEC 6 2016

...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* LOCATIONS...CAMBRIA AND SOMERSET COUNTIES...ESPECIALLY THE
  HIGHER ELEVATIONS.

* HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET 
  SNOW.

* ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH.

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA
  THIS AFTERNOON AND EVENING. SLEET AND WET SNOW WILL OCCASIONALLY
  MIX IN...AND COULD WHITEN THE GROUND IN SOME PLACES. ICE WILL
  CONTINUE TO ACCUMULATE ON SURFACES UNTIL AROUND MIDNIGHT.

* IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE 
  LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE LOWER AND MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ005-070945-
/O.CON.KCTP.WW.Y.0018.000000T0000Z-161207T1200Z/
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
440 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATIONS...MCKEAN COUNTY.

* ACCUMULATIONS...A TENTH OF AN INCH OF ICE WITH A SNOW
  ACCUMULATION OF 1 TO 2 INCHES THIS EVENING AND TONIGHT. HEAVIER
  SNOW OF 8 TO 12 INCHES WILL THEN BE POSSIBLE THURSDAY INTO
  SATURDAY DUE TO LAKE EFFECT SNOW.

* HAZARD TYPES...FREEZING RAIN AND LIGHT SNOW ACCUMULATIONS 
  TONIGHT. HEAVY LAKE EFFECT SNOW AND BLOWING SNOW POSSIBLE ON 
  THURSDAY.

* TIMING...A WINTRY MIX WILL CONTINUE ACROSS THE AREA THIS EVENING
  AND TONIGHT. BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT
  SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT
  INTO EARLY SATURDAY.

* IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE 
  LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ006-010>012-017-018-070945-
/O.CON.KCTP.WW.Y.0018.000000T0000Z-161207T1200Z/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG
440 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* LOCATIONS...CLEARFIELD AND NORTHERN CENTRE COUNTIES...
  ESPECIALLY OVER THE ELEVATED TERRAIN.

* HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET 
  SNOW.

* ACCUMULATIONS...A TENTH OF AN INCH OR LESS OF ICE THIS
  EVENING...THEN AN ADDITIONAL 1 TO 3 INCHES OF SNOW AND SLEET
  OVERNIGHT.

* TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA
  THIS EVENING. IT WILL SWITCH TO SNOW WHICH WILL ACCUMULATE INTO
  WEDNESDAY MORNING.

* IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE LOWER AND MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ004-070945-
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
WARREN-
INCLUDING THE CITY OF...WARREN
440 PM EST TUE DEC 6 2016

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATIONS...WARREN COUNTY.

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW.

* SNOW ACCUMULATIONS...10 TO 14 INCHES POSSIBLE.

* TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL START ON THURSDAY
  AND PERSIST INTO EARLY SATURDAY.

* IMPACTS...THE HEAVY SNOW WILL CAN MANY ROADS IMPASSABLE AND MAY
  PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW
  ON TREE LIMBS AND POWER LINES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

&&

$$
342 
WWUS41 KCTP 070236
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
936 PM EST TUE DEC 6 2016

PAZ024-033-070345-
/O.CAN.KCTP.IS.W.0001.000000T0000Z-161207T0500Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
936 PM EST TUE DEC 6 2016

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
ICE STORM WARNING.

TEMPERATURES HAVE WARMED ABOVE FREEZING OVER MOST OF THE LAUREL
HIGHLANDS. ONLY VERY ISOLATED POCKETS OF FREEZING DRIZZLE MAY
LINGER THROUGH MIDNIGHT.

$$

PAZ011-012-017-018-070345-
/O.CAN.KCTP.WW.Y.0018.000000T0000Z-161207T1200Z/
CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
INCLUDING THE CITIES OF...EMPORIUM...RENOVO...DUBOIS...
CLEARFIELD...PHILIPSBURG
936 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WINTER WEATHER ADVISORY.

TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATION AND THE
THREAT FOR WIDESPREAD FREEZING RAIN HAS PASSED. VERY ISOLATED
POCKETS OF FREEZING DRIZZLE MAY OCCUR OVERNIGHT. LITTLE ADDITIONAL
SNOW IS EXPECTED TONIGHT AS WELL. 

$$

PAZ005-071445-
/O.EXT.KCTP.WW.Y.0018.000000T0000Z-161207T0400Z/
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
936 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATIONS...MCKEAN COUNTY.

* ACCUMULATIONS...ONLY A GLAZE OF FREEZING DRIZZLE AND LITTLE TO
  NO ADDITIONAL SNOW ACCUMULATION TONIGHT. HEAVIER SNOW OF 8 TO
  12 INCHES WILL THEN BE POSSIBLE THURSDAY INTO SATURDAY DUE TO
  LAKE EFFECT SNOW.

* HAZARD TYPES...FREEZING DRIZZLE OR LIGHT SNOW TONIGHT. HEAVY
  LAKE EFFECT SNOW AND BLOWING SNOW POSSIBLE ON THURSDAY.

* TIMING...ONLY PATCHY FREEZING DRIZZLE WILL LINGER EARLY TONIGHT.
  LITTLE ADDITIONAL SNOW WILL OCCUR OVERNIGHT. BANDS OF HEAVY LAKE
  EFFECT SNOW WILL LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY
  AFTERNOON AND PERSIST RIGHT INTO EARLY SATURDAY.

* IMPACTS...ICE AND SNOW WILL CREATE TREACHEROUS DRIVING
  CONDITIONS. HEAVY SNOW THURSDAY INTO FRIDAY MAY DISRUPT TRAVEL
  AND LEAD TO ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ006-010-070400-
/O.EXT.KCTP.WW.Y.0018.000000T0000Z-161207T0400Z/
POTTER-ELK-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY
936 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* LOCATIONS...POTTER AND ELK COUNTIES.

* HAZARD TYPES...FREEZING DRIZZLE OR VERY LIGHT SNOW.

* ACCUMULATIONS...ONLY A GLAZE OF FREEZING DRIZZLE AND LITTLE TO
  NO ADDITIONAL SNOW ACCUMULATION TONIGHT.

* TIMING...EARLY TONIGHT.

* IMPACTS...SNOW AND ICE MAY CREATE SLIPPERY CONDITIONS ON
  UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN SNOW AND ICE.

&&

$$

PAZ004-071445-
/O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/
WARREN-
INCLUDING THE CITY OF...WARREN
936 PM EST TUE DEC 6 2016

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATIONS...WARREN COUNTY.

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW.

* SNOW ACCUMULATIONS...10 TO 14 INCHES POSSIBLE.

* TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL START ON 
  THURSDAY AND PERSIST INTO EARLY SATURDAY.

* IMPACTS...THE HEAVY SNOW WILL CAN MANY ROADS IMPASSABLE AND 
  MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE 
  SNOW ON TREE LIMBS AND POWER LINES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/WINTER.

&&

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this ice storm warning went out at Dec 6, 6:53 AM EST, 8 hours 15 minutes earlier.

Area forecast discussion, Dec 6, 6:53 AM EST, 8 hours 15 minutes before
Area Forecast Discussion
National Weather Service State College PA
653 AM EST Tue Dec 6 2016

.SYNOPSIS...
Low pressure over the Tennessee Valley will track northeast
through Pennsylvania late today and tonight. A cold front will
sweep southeast across the area Thursday. A low pressure system is
likely to track west of Pennsylvania through the Great Lakes
Sunday and Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Overrunning precip ahead of approaching sfc low is spreading into
northern Virginia and W Virginia as of 12Z and latest near term
models support arrival across the Laurels/SC Mtns by 14Z-15Z.
Model soundings indicate enough evaporational cooling potential at
onset to support a rain/snow/sleet mix across the southern valleys
during the late AM to early PM hours. However, with surface temps
mainly above freezing, don't anticipate significant travel
issues across the Lower Susq Valley.

Main focus will be over the high terrain of the Laurels, where
model soundings indicate a light accum of freezing rain is likely.
Further north, model soundings, as well as SREF and NCAR ensemble,
all indicate a mainly snow event north of I-80. Surface high is in
ideal position over New Eng to hold in the relatively cold air
over Pa. Marginal surface temps could limit accums a bit in the
valleys. However, over the higher terrain of Northern Pa, model
blended QPF is supportive of snow totals around 3 inches by the
time precip tapers off late this evening. Based on coordination
with BUF/BGM, have lowered snow amts from WPC guidance and held
off on a winter wx advisory across Northern Pa, but will have to
revisit this possibility on the day shift. Will maintain the
advisory across the Laurel Highlands. However, current feeling is
that the freezing rain will be isolated to only the highest
terrain and thus the impact will be fairly low.

Deep moisture will exit the area with passage of mid level
shortwave late this evening. However, model soundings remain
nearly saturated below 850MB, indicating the likelihood of linger
drizzle late tonight. Superblend and high res NAM both indicate
temps creeping above freezing even across the N Mtns late tonight.

&&

.SHORT TERM /WEDNESDAY/...
Surface high pressure building into the region should supply a dry
Wednesday to Central Pa. However, low level moisture trapped
beneath inversion and weak mixing will likely result in stubborn
low clouds across the NW Mtns. A downsloping westerly breeze
should result in partly to mostly sunny skies east of the Mtns.
Temperatures there should respond by rising into the low-mid 40s,
while cloud cover holds readings to the mid 30s across the NW
Mtns.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Broad and weak to moderate large scale lift/low to mid level warm
advection develops late Wednesday night across the mtns of Wrn PA,
and spreads across the remainder of Central PA Thursday ahead of
an approaching arctic front and beneath the thermally direct
segment of a 150kt 300mb jet moving by just to our north. Although
moisture will be lacking with this feature, the fairly impressive
large scale forcing, in conjunction with 00Z GEFS precip probs,
supports mention of SHSN (SHRASN Lower Susq) across the entire
area Thursday.

The subsidence inversion base lifts rapidly up to 7-10 kft agl
Thursday afternoon, right through Friday night. The mean wind in
the 925-850mb layer veers from about 270 deg to 295-310 deg Friday
and Friday night creating the likelihood of a significant/heavy
Lake Effect/orographic snow event for the NW Mtns (i.e. mainly
the snowbelt of NW Warren county). Will highlight this potential
in the HWO.

Gusty NW winds could top 40 mph at times Friday.

A large area of high pressure and modified arctic airmass will
slide off the east coast Sat night and Sunday. The coldest temps
of the season so far will occur Sat night/early Sunday with lows
in the lower to mid teens across the snow covered ground of the
NW/Ncent Mtns...and upper teens to low 20s elsewhere.

00Z ECENS and NAEFS both track a surface low west of Pa through
the Grt Lks late Sunday into Monday. There could be a bit of light
snow in the WAA ahead of this feature, then milder/showery
conditions appear likely Monday before trailing cold front and
colder air arrive Mon night/Tues.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
MVFR cigs over the northwest airspace should trend to VFR over
the next several hours. Elsewhere expect VFR with increasing/thickening
high clouds. Cigs will lower from south to north later this
morning with precip spreading over the airspace by the afternoon.
P-types should transition from frozen/freezing to rain/drizzle
across the western 2/3 of the airspace into Tuesday night. The
southeast airspace should see mostly rain with some sleet possible
at the onset. Confidence in ptypes is marginal given complex and
evolving thermal structure/evaporative cooling in the boundary
layer. Elevation and pcpn rates will also be a factor. A period of
LLWS is possible at BFD/JST from roughly 6/18z-7/03z. Overall,
expect flying conditions to deteriorate with high confidence in
sub-VFR Tuesday afternoon into Tuesday night.

Outlook...

Wed...A.M. low cigs becoming mainly VFR.

Thu-Fri...Becoming windy with periods of snow showers. Mainly
MVFR/IFR west to MVFR/VFR east.

Sat...Decreasing winds. Low cigs/-SHSN psbl NW. VFR east.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight EST tonight for PAZ024-
033.

&&

SYNOPSIS...Fitzgerald
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald
LONG TERM...Fitzgerald/Lambert
AVIATION...Gartner/Steinbugl
Hazardous weather outlook, Dec 6, 2:37 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EST TUE DEC 6 2016

PAZ035-036-056-057-059-063>066-071945-
FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
237 PM EST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RAIN/SNOW/SLEET MIX OF PRECIPITATION WILL MOVE THROUGH THE
FIRST HALF OF THE OVERNIGHT PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-071945-
CAMBRIA-SOMERSET-
237 PM EST TUE DEC 6 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-010>012-017>019-025>028-034-037-041-042-045-046-049>053-058-
071945-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
237 PM EST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RAIN/SNOW/SLEET MIX OF PRECIPITATION WILL MOVE THROUGH THE
FIRST HALF OF THE OVERNIGHT PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-071945-
WARREN-MCKEAN-
237 PM EST TUE DEC 6 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 6, 1:08 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
108 PM EST TUE DEC 6 2016

PAZ005-006-010>012-017>019-027-045-046-050-052-053-061830-
MCKEAN-SNYDER-POTTER-MIFFLIN-SOUTHERN CENTRE-NORTHERN CENTRE-SOUTHERN
LYCOMING-CLEARFIELD-COLUMBIA-CAMERON-ELK-NORTHERN CLINTON-SOUTHERN
CLINTON-NORTHUMBERLAND-
108 PM EST TUE DEC 6 2016

...A WINTRY MIX WILL AFFECT CAMERON...NORTHEASTERN CLEARFIELD...
WESTERN COLUMBIA...CENTRAL CENTRE...NORTHWESTERN UNION...SOUTH
CENTRAL LYCOMING...NORTHEASTERN MIFFLIN...CLINTON...WESTERN
MONTOUR...SOUTHERN POTTER...NORTHEASTERN ELK...SOUTHEASTERN MCKEAN...
NORTHWESTERN SNYDER AND NORTHWESTERN NORTHUMBERLAND COUNTIES...

AT 105 PM EST...AN AREA OF MIXED PRECIPITATION WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR EAST BRANCH DAM TO NEAR KARTHAUS TO
WOODWARD. MOVEMENT WAS NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
JERSEY SHORE...ST. MARYS...MILTON...LOCK HAVEN...EAST BRANCH DAM...
MACKEYVILLE...FLEMINGTON...AARONSBURG...DUNNSTOWN...DELAWARE RUN...
WHARTON...ELIMSPORT...ROULETTE...BALD EAGLE STATE PARK...MILLHEIM...
COUDERSPORT...REBERSBURG...HICKS RUN...MCELHATTAN AND BETULA.

PLEASE USE CAUTION IF YOU WILL BE TRAVELING THIS AFTERNOON AS BRIEF
TRAVEL DIFFICULTIES CAN BE EXPECTED AS THE MIX OF PRECIPITATION
CONTINUES.

LAT...LON 4149 7760 4137 7754 4124 7739 4122 7732
      4129 7718 4113 7673 4110 7673 4106 7655
      4109 7674 4099 7678 4096 7687 4107 7686
      4114 7690 4115 7696 4109 7698 4107 7715
      4084 7736 4113 7814 4155 7873 4187 7813
TIME...MOT...LOC 1806Z 241DEG 44KT 4153 7860 4116 7809 4088 7733

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:08 PM ESTSpecial Weather StatementCTPCameron, Clinton22 min
Dec 6, 2:04 PM ESTLake Effect Snow WatchCTPMcKean, Warren29 hr
Dec 6, 4:02 PM ESTWinter Weather AdvisoryCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 1 more7 hr

Nearby

Ice Storm Warnings in Pennsylvania, 2016Every ice storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.